Jump to content
CrazyBoards.org

Gotta go, gotta go, gotta go...


Recommended Posts

So I have this issue.

I'm taking Cymbalta and Benadryl.

I have two issues: The Cymbalta makes me have to pee all the time. And I mean ALL THE TIME. My bathroom trips are interrupting what I'm doing constantly.

The benadryl makes me have urinary retention.

How can I tell? Well since I've started to take it, I've had to go more and I get this feeling that I'm not finished when I go.

There is actually a very small window of time, now, also in which I know that I have to pee and the time which it is an emergency. I'm talking real emergency. I peed my pants because I couldn't get my drawstring of my pants undone.

So. It's a great time.

Anywho. Anyone have any ideas? Should I call my GP for this? Suck it up and get used to it?

Link to comment
Share on other sites

I'm also running to the LOO constantly, but I drink ton of fluids because I worry about my kidneys being on Topamax. We take some similar meds, only I take more.

How many litres of fluids would you say you drink in a day? If it's more than enough, maybe you could cut down a bit.

Also, can you take the Cybalta in the AM and Benadryl PM to space them as far apart as possible?

Link to comment
Share on other sites

I'm the same way, only at the moment all I'm taking is Keppra. I've been this way for several years now. I have no idea what's wrong with me =( It's a big problem though, one I have not been able to solve or help at all.

Link to comment
Share on other sites

Personally, (I know this doesn't have entirely to do with urinary incontinence), I was prescribed Ditropan (oxybutynin; available generic, and in brand name XL release) for excessive sweating* due to a parkinson-like syndrome caused by that brain infection of mine, and it did reduce my frequency of having to ride the water taxi, so to speak. Although I never had major issues with UI, I think I always did visit the loo way more frequently than the average person, and that I've 'normalized' somewhat due to the Ditropan.

[EDIT: Interestingly, Ditropan works similarly to Benadryl in that they both are anticholinergic drugs (though Benadryl is better known for its antihistamine effects). A major difference is that Ditropan can't cross over into your brain. In any event, it's possible that Ditropan could be a little more friendly to your conflicting desires to go and not go, but really it's probably a toss-up, check with the doc.]

*By excessive sweating, I mean randomly sweating to the point where you become hypovolemic (short on blood volume) and pass out... when it's 70F outside.

Link to comment
Share on other sites

I don't know if my frequent trips to the powder room are due to my being middle aged, my meds, or something else all together, but I feel for you. I also have the "I just went, but I feel like I have to go again" feeling. I don't have a UTI, and I haven't really started anything new, so I don't know what's causing it for me.

I've taken to wearing pads though I no longer have a period because if I sneeze or laugh too hard, I may regret it. ;) Actually, I got tired of buying them, so I made my own, like these. That's the best advice I can give you because I don't want to take *another* pill. You might not be as squeamish about is as I am. :)

Link to comment
Share on other sites

Luna, Cymbalta is supposed to cause urinary hesitation, so it's very strange that it seems to be making you go more often. I think it might be a good idea to see either your GP or your gynecologist.

To increase bladder capacity, my ob/gyn told me years ago to be sure to drink lots of water and then DON'T go to the bathroom the minute you feel the urge---try to hold out a little for some time. Then, when you do go, try to empty your bladder completely.

And since we're talking frankly here, don't forget to empty your bladder before you have sex.

I agree with the others---it almost sounds like a UTI

olga

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...